Alert archive / Arkansas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 287, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 2023, 11:31 PM CDT for 4 counties in Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2023, 11:31 PM CDT (04:31 UTC)
- Expired
- Jul 31, 2023, 12:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 105 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 10:53 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 648 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 2227 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 9:19 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 30, 9:19 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
919 PM CDT Sun Jul 30 2023
...New SHORT TERM...
.SHORT TERM...
(The rest of tonight)
Issued at 915 PM CDT Sun Jul 30 2023
Fast moving MCS progressing south across western Missouri and
eastern Kansas at this time presents the greatest forecast
challenge overnight. Expect storms to eventually begin to run out
of steam later tonight as they move south into a more hostile
environment, especially on the western end, but cannot rule out at
least a limited severe weather threat at least into far northeast
Oklahoma and northwest Arkansas overnight.
Have adjusted pops overnight to account for the latest trends, and
also lowered overnight lows some, especially where convective
outflow is likely to impact temperatures later tonight.
&&
.LONG TERM...
(Monday through Sunday)
Issued at 237 PM CDT Sun Jul 30 2023
A thunderstorm complex developing along the periphery of the upper
ridge may clip parts of NW AR after 12z, though the bulk of the
activity should remain north and east of the area. Will keep low
PoPs for that area tomorrow. NBM looks a little too aggressive
with low dewpoints through the afternoon. Used a blend of NBM/NAM
across the area, but maintained the west to east dewpoint
gradient. Have added Adair and the remaining NW AR counties to the
heat advisory for tomorrow. Dewpoints in those areas will be
slower to mix out from any convection and debris clouds that may
linger. Upper ridge to expand through the middle of next week
which will result in warmer temperatures in conjunction with a
lower afternoon dewpoint trend. Towards the end of the week and
into the weekend, models continue to trend towards flattening the
upper ridge, which by the end of the week introduces low precip
chances beginning across the northern parts of the forecast area
along with slightly cooler temperatures.
&&
.AVIATION...
(00Z TAFS)
Issued at 618 PM CDT Sun Jul 30 2023
Ongoing thunderstorms across the northeastern fringes of the
forecast area will remain east of the NW AR terminals, but close
enough to ROG to warrant a VCTS mention through 03Z. The main
aviation concern is the potential for a thunderstorm complex
expected to develop across portions of MO late tonight to extend
far enough west to affect the NW AR sites once again around
daybreak. Most of the latest CAMs have trended toward a more
eastward track, consistent with the going public forecast. As
such, will not continue the PROB30s in the TAFs, but aviation
interests should remain aware that the inclusion of potential on-
station thunderstorm impacts could occur on future TAF issuances
if a westward trend in the data is noted later. Outside of these
thunderstorm concerns, VFR conditions should prevail at all sites,
with wind speeds remaining under 10kts.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 102 80 103 / 20 0 0 0
FSM 76 100 77 104 / 30 10 0 0
MLC 74 102 79 103 / 10 0 0 0
BVO 71 102 77 101 / 30 0 0 0
FYV 71 97 76 99 / 40 10 0 10
BYV 71 96 72 101 / 40 30 10 10
MKO 73 101 76 102 / 20 0 0 0
MIO 71 99 76 101 / 40 10 0 0
F10 72 101 76 101 / 10 0 0 0
HHW 74 100 76 101 / 10 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 11 AM to 9 PM CDT Monday for OKZ049-053>076.
AR...Heat Advisory from 11 AM to 9 PM CDT Monday for ARZ001-002-010-
011-019-020-029.
&&
SHORT TERM...05
LONG TERM....23
AVIATION...22Hazardous weather outlook, Jul 30, 5:08 PM CDT, 6 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 508 PM CDT Sun Jul 30 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 508 PM CDT Sun Jul 30 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Far Northwest Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Heat index values near 105 degrees will remain possible through around sunset. Isolated thunderstorms will remain possible early this evening, and then again late tonight, across parts of far northwest Arkansas. Gusty winds and brief heavy downpours will be possible with any storm that develops. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY and TUESDAY...Dangerous Heat Potential. WEDNESDAY and THURSDAY...High Wind Potential...Dangerous Heat Potential. FRIDAY and SATURDAY...Thunderstorm Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... Dangerous heat will continue all week, with the mid week period being the hottest. Breezy conditions will also develop Wednesday into Thursday. The pattern will begin to change towards next weekend with some cooling and increasing moisture. The chance of thunderstorms will also be on the rise at that time. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 30, 7:13 PM CDT, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
713 PM CDT Sun Jul 30 2023
ARZ002-310100-
Carroll AR-
713 PM CDT Sun Jul 30 2023
...A strong thunderstorm will impact portions of northeastern Carroll
County through 800 PM CDT...
At 713 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
north of Grandview, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Berryville... Green Forest...
Urbanette... Grandview...
Blue Eye... Coin...
Pleasant Ridge... Denver...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3626 9330 3642 9369 3650 9368 3650 9330
TIME...MOT...LOC 0013Z 278DEG 13KT 3651 9359
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 30, 11:24 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1124 PM CDT Sun Jul 30 2023
ARZ001-010-OKZ063-310515-
Benton AR-Washington AR-Delaware OK-
1124 PM CDT Sun Jul 30 2023
...Strong thunderstorms will impact portions of Benton, northeastern
Washington and eastern Delaware Counties through 1215 AM CDT...
At 1123 PM CDT, Doppler radar indicated strong outflow winds from
thunderstorms along a line extending from 3 miles northwest of South
West City to Gateway. These winds gusts will occur ahead of the
thunderstorms. Movement was south at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Siloam Springs... Bella Vista...
Lowell... Pea Ridge...
Gentry... Tontitown...
Gravette... Cave Springs...
Decatur... West Siloam Springs...
Colcord... Kansas...
Highfill... Garfield...
Gateway... Springtown...
This includes Interstate 49 between mile markers 68 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northwestern Arkansas.
&&
LAT...LON 3657 9462 3650 9462 3650 9388 3610 9395
3618 9482 3657 9467
TIME...MOT...LOC 0423Z 344DEG 43KT 3656 9464 3650 9393
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 30, 11:26 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1126 PM CDT Sun Jul 30 2023
OKZ056>058-061>063-310515-
Craig OK-Rogers OK-Delaware OK-Ottawa OK-Nowata OK-Mayes OK-
1126 PM CDT Sun Jul 30 2023
...Strong thunderstorm outflow winds will impact portions of Craig,
northern Rogers, Delaware, Ottawa, northern Mayes and southeastern
Nowata Counties through 1215 AM CDT...
At 1125 PM CDT, Doppler radar indicated strong outflow winds from
thunderstorms along a line extending from 8 miles northeast of New
Alluwe to 5 miles northwest of South West City. Movement was south
at 30 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Miami... Vinita...
Baxter Springs... Nowata...
Jay... Pryor...
Pryor Creek... Grove...
Commerce... Chelsea...
Salina... Oologah...
Fairland... Afton...
Quapaw... Langley...
Kansas... Adair...
Welch... Bernice...
This includes Interstate 44 between mile markers 256 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9462 3658 9462 3618 9482 3641 9579
3642 9580 3642 9581 3644 9581 3700 9540
TIME...MOT...LOC 0425Z 000DEG 27KT 3672 9542 3656 9468
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 11:26 PM CDT | Special Weather Statement | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 49 min |
| Jul 30, 11:59 PM CDT | Special Weather Statement | TSA | Adair | 46 min |
| Jul 31, 2:21 AM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 43 hr |
| Jul 31, 1:45 PM CDT | Excessive Heat Warning | TSA | Choctaw, Craig, Creek, Haskell, Latimer, McIntosh and 13 more | 31 hr |
| Jul 30, 7:13 PM CDT | Special Weather Statement | TSA | Carroll | 47 min |
| Jul 30, 7:28 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 17 min |
| Jul 30, 11:24 PM CDT | Special Weather Statement | TSA | Benton | 51 min |
| Jul 31, 12:10 AM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 50 min |
| Jul 31, 12:17 AM CDT | Special Weather Statement | TSA | Crawford, Washington | 43 min |
| Jul 31, 12:39 AM CDT | Areal Flood Advisory | TSA | Carroll | 3 hr |
| Jul 31, 12:52 AM CDT | Special Weather Statement | TSA | Crawford, Franklin, Sebastian | 53 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.